Search Discussions

Main Content

  • jcpowell08
    Hi all,

    Newly diagnosed with RRMS, and newly started on Copaxone. Each injection I’ve done lately leaves a “knot” whenever I inject. When I first started (about a month - month & a half ago), I wasn’t having this issue. Has this happened to anyone else or does anyone have some insight? All help is appreciated! ❤️
  • Ldg1230
    Hi,
    When I was on Copaxone, I used a heating pad before and after.   Do you use the hot/cold compress?   They help.
    Lisa
  • jcpowell08
    I use a hot compress before, and ice after - that’s what the nurse told me to do. Should I try heat before and after? 
  • april9517
    I have what I call "marbles" where I inject. I do heat before for 10 minutes and ice after for as long as I can if it can easily stay there I leave it on for around 2hours off and on to prevent any reactions. after some injections I get a hard nodule where injected which is pretty common. after 24 hours of the injection you can start to lightly massage the area to try to spread out the tissue build up. It usually will go away a week or two after....right on time for the next injection. I do the 40 mg dose but those who do the 20 mg, Im sure get back to spot quicker. I was also told you can take an anti-histamine before injection and that can help any site reactions as well, Ive done that a few times (when i remember) it helps as well. 

    I do the injections manually so I make sure to pinch a big section to do it, if you use the auto inject though you may also need to see about different depth settings. 

    Just make sure to try to avoid the same spot for close to a month and do them at least 2 inches from where they were last injected in that area. Also be sure to contact Shared Solutions and your doctor with any concerns in case it is something that needs to be adressed.
  • MS_Navigators
    Hi jcpowell08,

    Welcome!  So happy you found our community. If you're worried, definitely contact the patient support program through Copaxone at Shared Solutions.  Also- feel free to give us a call, we'd be happy to answer questions and provide support as we know a new diagnosis can be pretty overwhelming: 1 800 344 4867.

    MS Navigator Jess
  • nerij
    Hi! I am on Rebif- similar to Copaxone. I get those "knots" with Rebif too (as well as dimples from the shots). I try to massage the area for at least 2 min (5 min is recommended, but that's too long.) I almost feel like the tissue just has to adapt, and it may not adapt the way you want it to. I dont like the shots though. Sadly, I have other friends who do the shots too and also get  like hardened areas or dimples. My suggestion would be to keep massaging it and use a moist heat pack to break it up!
    Hope this helps!

    Jen
  • jennifer_m
    I was on Copaxone for over a year until I got on Ocrevus last September.  Something that I used was the autoInject2 device.  You adjust the depth, you don't even see the syringe injecting the medicine, and it's just a few seconds of discomfort and you're done.  Ask about it; it helped with lessening the bruises and injection lumps for me.  You can ask for it from the Copaxone suppliers for free, warm compress before and cold afterwards really helps, and also just not being forceful with injecting.  You'll get used to it and if you have any questions do not be afraid to ask your MS care team or any other citizens here on Planet MS.
  • jennifer_m
    I was on Copaxone for over a year until I got on Ocrevus last September.  Something that I used was the autoInject2 device.  You adjust the depth, you don't even see the syringe injecting the medicine, and it's just a few seconds of discomfort and you're done.  Ask about it; it helped with lessening the bruises and injection lumps for me.  You can ask for it from the Copaxone suppliers for free, warm compress before and cold afterwards really helps, and also just not being forceful with injecting.  You'll get used to it and if you have any questions do not be afraid to ask your MS care team or any other citizens here on Planet MS.